My derm is removing small subheorric keratosis with liquid nitrogen from my torso, but the liquid nitrogen is leaving dark circles after the initial redness goes away. I also have so many SK's on my stomach and back it seems like a losing battle. The SK's are very small at this point. Would a chemical peel remove the SK's and prevent more from growing? She is afraid to do a chemical peel on my stomach as it may cause permanent redness. At this point my stomach looks terrible! Any advice?
Will a Chemical Peel Remove Subhoerric Keratosis and Even out Skin Tone on the Stomach?
Doctor Answers 4
Once you get your seb keratoses removed then TCA peels would help a lot.
Get your seborrheic keratoses removed first by either currettage or liq. nitrogen freezing, then get 2-3 medium-light TCA peels to get rid of the marks. sincerely,
Have a question? Ask a doctor
SK's and removal
SK's do not repsond well to peels. They are best frozen off or shaved. If the area stays red, sometimes lasers or peels can help.
Peels are not very effective for Seborrheic Keratoses
Depending on the size and thickness of these seborrheic seratoses, you have several options. Chemical peels are usually not very effective for them, because these bumps are usually very elevated and chemical peels do not penetrate well into thick lesions. Instead, light currettage and liquid nitrogen can be quite useful for thick lesions. Alternatively, I often use the Varilite laser for thinner lesions. This laser has a very small spot size and is perfect for seborrheic keratoses. Multiple treatments are usually required.
No matter the types of treatment, though, patients with darker skin type are more prone to dark spots after liquid nitrogen/lasers/bug bites/ acne/ etc. We call this post-inflammatory hyperpigmentation-- as the inflammation causes excess melanin production in the area. Give it some time-- these spots will fade with time. To speed up the process, I will sometimes prescribe a low strength bleaching cream such as hydroquinone. Finally, sun protection is a must-- as the more sun you get, the darker these spots will be.
Best of Luck!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.